CDC Finds Likely Cause of Vaping-Related Lung Injuries and Deaths

vaping smoke e-cigarettes

The Centers for Disease Control and Prevention (CDC) says vitamin E acetate is the likely cause of recent vaping-related lung injuries and deaths, The Washington Post reports.

Vitamin E acetate was found in the lung fluids of 29 people who became ill after vaping, according to the CDC. More than 2,000 people have become ill and at least 39 have died from vaping-related lung injuries, the CDC said.

No other potential toxins were detected, according to Anne Schuchat, Principal Deputy Director at the CDC. THC, the psychoactive ingredient in marijuana, was also found in 23 patients. Three of those patients said they had not used THC products. Most of the people who have fallen ill have vaped THC, health officials said.

Vitamin E acetate is sometimes used as an additive on the cannabis black market to increase the amount of THC in vape cartridges, the article notes.

How to Talk With Your Kids About Vaping [GUIDE]

Vaping’s popularity exploded seemingly overnight, and it took many parents and families by surprise. Vaping, or Juuling as it is often referred to by teens and young adults (named after a popular vape device called JUUL), is the inhaling and exhaling of an aerosol produced by using a vape device.

vaping-guide

Leave a Comment

Please leave a comment below to contribute to the discussion. If you have a specific question, please contact a Parent Specialist, who will provide you with one-on-one help.

Your email address will not be published. Required fields are marked *